Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us

 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2011-2pp.189-209

Archive of Issues

Total articles in the database: 1841
In Russian (): 1042
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 75, Issue 2 / 2011 | Next article >>
I.B. Bakholdin, "Time-invariant and time-varying discontinuity structures for models described by the generalized Korteweg-Burgers equation," J. Appl. Math. Mech. 75 (2), 189-209 (2011)
Year 2011 Volume 75 Issue 2 Pages 189-209
Title Time-invariant and time-varying discontinuity structures for models described by the generalized Korteweg-Burgers equation
Author(s) I.B. Bakholdin (Moscow, Russia,
Abstract Taking the generalized Korteweg-Burgers equation as the example, it is established by numerical analysis that three types of discontinuity structures are encountered for weakly dissipative media with dispersion and non-linearity: time-invariant structures, time-periodic structures and stochastic structures. Time-invariant weakly dissipative structures contain internal non-dissipative discontinuity structures of the type of transitions between homogeneous or wave states. The structure of a discontinuity can be non-unique. Hystereses arise on account of this, that is, the type of discontinuity depends on the evolutionary path of the system. The dependence of the type of discontinuity on its amplitude and the dissipation parameter has been investigated. The time-invariant solutions of the generalized Korteweg - de Vries equation: the periodic solutions, soliton solutions and the structures of the discontinuities were studied in order to explain the observed phenomena and to predict the type of discontinuity. A technique is developed for analysing the branches of the biperiodic solutions. A correspondence between the structural types of weakly dissipative discontinuity and the branch arrangement pattern is revealed.
Received 23 December 2008
Link to Fulltext
<< Previous article | Volume 75, Issue 2 / 2011 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Rambler's Top100